Alert archive / Georgia / Special Weather Statements in 2011

Special Weather Statement, NWS Atlanta, GA

May 27, 2011Wilkinson County, Georgia

NWS Atlanta, GA issued this special weather statement at May 27, 2011, 4:02 PM EDT for Wilkinson County, Georgia. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 27, 2011, 4:02 PM EDT (20:02 UTC)
Expired
May 27, 2011, 4:30 PM EDT
In force
28 min
Issued by
NWS Atlanta, GA

County Wilkinson County, GA

The radar

The Robins AFB radar (KJGX), 34 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.0 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2011-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 778 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2011-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 62 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
778 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
537 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
62 m²/s²
0-3 km storm-relative helicity
68 m²/s²
Significant tornado parameter
0.3
Supercell composite
2.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

352 
WWUS82 KFFC 272002
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
402 PM EDT FRI MAY 27 2011

GAZ084-272030-
402 PM EDT FRI MAY 27 2011

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS
IN WILKINSON COUNTY UNTIL 430 PM EDT...

AT 400 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER NORTH CENTRAL WILKINSON COUNTY...MOVING
NORTHEAST AT 15 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
WILKINSON COUNTY THROUGH 430 PM EDT. SOME LOCATIONS IN THE PATH OF
THIS STORM INCLUDE. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER
ON ROADWAYS.

SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING.

&&

LAT...LON 3286 8305 3287 8307 3284 8322 3289 8325
      3301 8313 3298 8312 3294 8307 3287 8304
TIME...MOT...LOC 2002Z 243DEG 12KT 3289 8321

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at May 27, 2:15 PM EDT, 1 hour 47 minutes earlier.

Area forecast discussion, May 27, 2:15 PM EDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
215 PM EDT FRI MAY 27 2011

...FEW STRONG STORMS THIS EVENING FOLLOWED BY DRYING TREND...

.SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/...

LATEST MSAS ANALYSIS SHOWS SURFACE TROUGH CONTINUES FROM THE
FOOTHILLS AND PIEDMONT OF THE CAROLINAS THROUGH MACON AND INTO THE
GULF COAST OF MISSISSIPPI AND ALABAMA. MOISTURE CONVERGENCE IS
MAXIMIZED IN THIS REGION WITH DEWPOINTS NOW IN THE UPPER 60S TO
AROUND 70 WHICH IS HELPING YIELD MIXED LAYER CAPE VALUES IN THE
2000 TO 2500 J/KG RANGE. RESULT OF THIS HAS BEEN THE DEVELOPMENT
OF SCATTERED SHOWERS AND THUNDERSTORMS WITH STRONG STORMS
CONTAINING MARGINAL HAIL THUS FAR THIS AFTERNOON. GIVEN RELATIVELY
STEEP LAPSE RATES ALOFT ALONG WITH CONTINUED MODERATE COLD
POOL...IT REMAINS POSSIBLE FOR AN ISOLATED SEVERE STORM THROUGH
EARLY EVENING WITH LARGE HAIL THE DOMINANT MODE.

RAPID REFRESH MODELS NOT ONLY SHOW ACTIVITY QUICKLY WANING AFTER
SUNSET...BUT ALSO SHIFT ACTIVITY QUICKLY EAST OF THE AREA BY EARLY
EVENING. WILL FOLLOW SUIT AND LIMIT POPS TO JUST 20 PERCENT AFTER
03Z AND CONFINE TO THE EXTREME EASTERN PORTIONS OF THE FORECAST
AREA. MODELS DO SHOW WITH CONTINUED ABUNDANT LOW LEVEL
MOISTURE...THERE IS A POSSIBILITY OF PATCHY FOG DEVELOPMENT ALONG
THE GULF COAST AND ALONG THE EASTERN TIER LATE TONIGHT AND WILL
INCLUDE IN LATEST GRID UPDATE.

FOR THE WEEKEND...THE ONLY DAY WITH VERY HIGH CONFIDENCE OF A DRY
FORECAST IS SATURDAY AS MID LEVEL RIDGE BEGINS TO BUILD IN FROM
THE GULF COAST. LOOKS LIKE ANY ENERGY FROM THE NORTH WILL SPILL
OVER THE RIDGE WELL EAST OF THE AREA THROUGH SAT EVENING. THIS
ALONG WITH THE FACT THAT LOW LEVEL ATMOSPHERE WILL BE DRYING OUT
WITH DEWPOINTS IN THE 50S RESULTS IN ME LEANING TOWARD THE DRIER
GFS FORECAST. IT SHOULD BE NOTED THE NAM12 DOES GENERATE AIRMASS
THUNDERSTORMS DURING THE AFTERNOON...BUT IT IS TYPICALLY OVERDONE
WITH CONVECTION WITH STRONG MID LEVEL ANTICYCLONES IN PLACE.

THIS TREND CONTINUES INTO SUNDAY AS NAM12 IS MUCH MORE AGGRESSIVE
IN BRINGING TSRA CHANCES BACK TO THE AREA. AREA WILL BE UNDER THE
INFLUENCE OF A 590 DM HIGH BY THIS TIME AND ONE WOULD THINK THIS
WOULD EFFECTIVELY SHUT DOWN ALL PRECIP. LOOKING AT THE SPECIFIC
LAYERS HOWEVER...MOISTURE UNDER THE HIGH DOES INCREASE WITH
PRECIPITABLE WATER ON THE GFS INCREASING TO 1.60 AND THE NAM12
1.80 BUT LIKELY INFLUENCED BY DEVELOPING CONVECTION. ALTHOUGH
FORECAST WILL BE PREDOMINANTLY DRY...GIVEN TRENDS...WILL INCLUDE
SLIGHT CHANCE POPS FOR THE NORTHEAST MOUNTAINS PRIMARILY.

.LONG TERM /MONDAY THROUGH FRIDAY/...UPPER HIGH LIFTS NORTH FOR
THE REMAINDER OF THE WEEK AND MODELS INDICATE MARGINAL MOISTURE IN
PLACE FOR A RETURN TO LOW END THUNDERSTORM CHANCES. CURRENT
EXTENDED PORTION HANDLES THIS WELL AND NO CHANGES ARE ANTICIPATED.

&&

.AVIATION...
18Z UPDATE...
EXPECT SCATTERED CONVECTION TO AFFECT MAINLY EASTERN AND CENTRAL
TAF SITES THIS AFTERNOON AS COLD FRONT MAKES ITS WAY ACROSS THE
STATE. LOW VFR CIGS EXPECTED TO DOMINATE THIS AFTERNOON/EVENING WITH
VSBY GENERALLY UNRESTRICTED OUTSIDE OF PRECIP AREAS. MAY SEE VSBY
LOWER INTO THE MVFR RANGE LATE TONIGHT IN PATCHY FOG. SOUTHWEST TO
WEST WINDS 5 TO 10 KTS LOOK GOOD FOR MUCH OF THE PERIOD.

//ATL CONFIDENCE...18Z UPDATE...
MEDIUM CONFIDENCE ON ALL ELEMENTS.

49

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          62  89  65  89 /  30  20  10  20
ATLANTA         63  88  69  88 /   0   0   5  20
BLAIRSVILLE     53  82  60  83 /  10   5   5  20
CARTERSVILLE    56  90  61  90 /   0   5   5  20
COLUMBUS        65  91  68  91 /   0   5   0  10
GAINESVILLE     62  87  67  86 /  10   5   5  20
MACON           64  92  66  90 /  20  10  10  10
ROME            55  91  61  92 /   0   5   5  10
PEACHTREE CITY  58  89  63  89 /   0   5   5  10
VIDALIA         66  90  68  89 /  40  20  10   5

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

DEESE
Hazardous weather outlook, May 27, 11:33 AM EDT, 4 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1133 AM EDT FRI MAY 27 2011

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-281545-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1133 AM EDT FRI MAY 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT
SCATTERED THUNDERSTORMS ARE EXPECTED OVER MUCH OF NORTH AND
CENTRAL GEORGIA...MAINLY THIS AFTERNOON AND EVENING.

.SYNOPSIS...
HIGH PRESSURE CENTERED OVER THE MID ATLANTIC COAST WILL DRIFT
EASTWARD TODAY AS A SURFACE FRONT PUSHES SLOWLY EASTWARD ACROSS
GEORGIA.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS WILL BE CLOUD TO GROUND LIGHTNING...GUSTY WINDS
AND POSSIBLY SMALL HAIL.

.DISCUSSION...
LOW PRESSURE WILL CONTINUE TO MOVE THROUGH THE OHIO VALLEY
TODAY...PULLING A DIFFUSE SURFACE FRONT ACROSS GEORGIA. A
MODERATELY UNSTABLE AIR MASS...NUMEROUS OUTFLOW BOUNDARIES AND
SURFACE HEATING SHOULD SUPPORT DEVELOPMENT OF SCATTERED
THUNDERSTORMS THROUGH TONIGHT. THE BEST DYNAMICS SHOULD REMAIN
NORTH AND EAST OF THE STATE AND THUNDERSTORMS SHOULD REMAIN BELOW
SEVERE LIMITS...ALTHOUGH A FEW COULD BECOME STRONG WITH GUSTY
WINDS AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THERE IS A CHANCE OF THUNDERSTORMS ACROSS EAST CENTRAL GEORGIA ON
SATURDAY AND A CHANCE ACROSS NORTH AND CENTRAL GEORGIA TUESDAY
THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

In the hours before

Special weather statement, May 27, 1:44 PM EDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
144 PM EDT FRI MAY 27 2011

GAZ072-082-271815-
144 PM EDT FRI MAY 27 2011

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS
IN JONES AND BIBB COUNTIES UNTIL 215 PM EDT...

AT 141 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS AROUND CLINTON...MOVING NORTHEAST AT 25 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS JONES AND BIBB COUNTIES THROUGH 215 PM EDT. SOME LOCATIONS IN
THE PATH OF THESE STORMS INCLUDE WESLEYAN...ARKWRIGHT...CROSS KEYS...
PAYNE CITY...MACON...POSTELL...GRISWOLDVILLE...MOUNTAIN SPRINGS...
CLINTON...GREENBERRY CROSSROADS...JAMES...WAYSIDE...GRAY AND BRADLEY.
BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING.

&&

LAT...LON 3285 8381 3294 8374 3295 8373 3296 8370
      3297 8372 3304 8367 3317 8350 3293 8338
      3277 8370
TIME...MOT...LOC 1744Z 230DEG 22KT 3301 8363
Special weather statement, May 27, 2:00 PM EDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
200 PM EDT FRI MAY 27 2011

GAZ061-062-271830-
200 PM EDT FRI MAY 27 2011

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS
IN WARREN AND HANCOCK COUNTIES UNTIL 230 PM EDT...

AT 155 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS AROUND SPRINGFIELD...MOVING NORTHEAST AT 25 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS WARREN AND HANCOCK COUNTIES THROUGH 230 PM EDT. SOME LOCATIONS
IN THE PATH OF THESE STORMS INCLUDE SPRINGFIELD...POWELTON...
BARNETT...CADLEY...NORWOOD AND CAMAK. BRIEF HEAVY DOWNPOURS WILL
CAUSE PONDING OF WATER ON ROADWAYS.

SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING.

&&

LAT...LON 3346 8261 3333 8302 3341 8309 3347 8302
      3345 8299 3344 8286 3347 8287 3352 8282
      3351 8275 3353 8272 3359 8270 3361 8265
      3361 8264 3347 8259
TIME...MOT...LOC 1800Z 238DEG 22KT 3341 8296
Special weather statement, May 27, 2:21 PM EDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
221 PM EDT FRI MAY 27 2011

GAZ060-072-073-271845-
221 PM EDT FRI MAY 27 2011

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS
IN PUTNAM...JONES AND BALDWIN COUNTIES UNTIL 245 PM EDT...

AT 218 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS AROUND BROWNS CROSSING...MOVING EAST AT 30 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS PUTNAM...JONES AND BALDWIN COUNTIES THROUGH 245 PM EDT. SOME
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE COOPERS...BROWNS
CROSSING...MOUNTAIN SPRINGS...GREENBERRY CROSSROADS...ETHRIDGE...
JAMES...BLOUNTSVILLE...HADDOCK...ALLENWOOD...SCOTTSBORO...PANCRAS...
MERIWETHER...HARDWICK...MILLEDGEVILLE AND PLANT HARLEE BRANCH. BRIEF
HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

EXPECT FREQUENT LIGHTNING...WIND GUSTS TO 40 MPH AND BRIEF HEAVY
DOWNPOURS ACROSS PUTNAM...JONES AND BALDWIN COUNTIES...INCLUDING
AREAS AROUND COOPERS...BROWNS CROSSING...MOUNTAIN SPRINGS...
GREENBERRY CROSSROADS...ETHRIDGE...JAMES...BLOUNTSVILLE...HADDOCK...
ALLENWOOD...SCOTTSBORO...PANCRAS...MERIWETHER...HARDWICK...
MILLEDGEVILLE AND PLANT HARLEE BRANCH.

SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING.

&&

LAT...LON 3305 8305 3293 8336 3284 8352 3286 8354
      3316 8349 3324 8325 3319 8327 3315 8309
      3311 8312 3308 8312 3305 8310 3308 8305
      3307 8304
TIME...MOT...LOC 1820Z 250DEG 31KT 3311 8335
Special weather statement, May 27, 2:59 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
259 PM EDT FRI MAY 27 2011

GAZ061-062-074-075-271945-
259 PM EDT FRI MAY 27 2011

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 45 MPH WINDS
IN WASHINGTON...WARREN...GLASCOCK AND HANCOCK COUNTIES UNTIL 345 PM
EDT...

AT 255 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM MESENA TO BEULAH...MOVING EAST AT 15 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE
ACROSS WASHINGTON...WARREN...GLASCOCK AND HANCOCK COUNTIES THROUGH
345 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
MAYFIELD...POWELTON...CULVERTON...DEVEREUX...SPARTA...MESENA...
CADLEY...NORWOOD...CAMAK...WARRENTON...BEULAH...JEWELL...BEALL
SPRINGS...SHOALS AND HAMBURG STATE PARK. BRIEF HEAVY DOWNPOURS WILL
CAUSE PONDING OF WATER ON ROADWAYS.

SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING.

&&

LAT...LON 3316 8264 3301 8299 3313 8311 3315 8309
      3317 8315 3325 8324 3354 8265 3352 8260
      3346 8258 3341 8254 3336 8254 3334 8250
TIME...MOT...LOC 1859Z 287DEG 12KT 3345 8256 3324 8286
          3314 8307
Special weather statement, May 27, 3:44 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
344 PM EDT FRI MAY 27 2011

GAZ050-051-061-062-074>076-272030-
344 PM EDT FRI MAY 27 2011

...SIGNIFICANT WEATHER ADVISORY FOR EXCESSIVE LIGHTNING AND HEAVY
RAIN IN WASHINGTON...WARREN...TALIAFERRO...GLASCOCK...GREENE...
HANCOCK AND JEFFERSON COUNTIES UNTIL 430 PM EDT...

AT 341 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM BASTONVILLE TO LINTON AND OVER OTHER
AREAS...MOVING EAST AT 15 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE
ACROSS WASHINGTON...WARREN...TALIAFERRO...GLASCOCK...GREENE...HANCOCK
AND JEFFERSON COUNTIES THROUGH 430 PM EDT. SOME LOCATIONS IN THE PATH
OF THESE STORMS INCLUDE FIVE POINTS...HAMBURG STATE PARK...
AGRICOLA...MITCHELL...MAYFIELD...SPARTA...BEALL SPRINGS...SHOALS...
MESENA...JEWELL...NORWOOD...CAMAK...WARRENTON...REESE AND
BASTONVILLE. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS.

SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING.

&&

LAT...LON 3326 8226 3293 8293 3351 8316 3361 8264
      3346 8258 3341 8254 3336 8254 3334 8243
      3332 8240 3332 8234
TIME...MOT...LOC 1943Z 282DEG 15KT 3333 8252 3316 8272
          3318 8300
Special weather statement, May 27, 4:02 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
402 PM EDT FRI MAY 27 2011

GAZ084-272030-
402 PM EDT FRI MAY 27 2011

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS
IN WILKINSON COUNTY UNTIL 430 PM EDT...

AT 400 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER NORTH CENTRAL WILKINSON COUNTY...MOVING
NORTHEAST AT 15 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
WILKINSON COUNTY THROUGH 430 PM EDT. SOME LOCATIONS IN THE PATH OF
THIS STORM INCLUDE. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER
ON ROADWAYS.

SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING.

&&

LAT...LON 3286 8305 3287 8307 3284 8322 3289 8325
      3301 8313 3298 8312 3294 8307 3287 8304
TIME...MOT...LOC 2002Z 243DEG 12KT 3289 8321

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 9:37 PM EDTSpecial Weather StatementFFCJefferson, Johnson38 min
May 26, 9:39 PM EDTSevere Thunderstorm WarningFFCEmanuel, Montgomery, Toombs, Treutlen51 min
May 26, 9:49 PM EDTSpecial Weather StatementFFCEmanuel26 min
May 26, 10:04 PM EDTSevere Thunderstorm WarningFFCEmanuel, Jefferson41 min
May 27, 12:53 AM EDTSpecial Weather StatementFFCFayette22 min
May 27, 1:37 AM EDTSpecial Weather StatementFFCWashington38 min
May 27, 2:13 AM EDTSpecial Weather StatementFFCJohnson32 min
May 27, 2:17 AM EDTSpecial Weather StatementFFCCoweta43 min
May 27, 2:26 AM EDTSpecial Weather StatementFFCCoweta34 min
May 27, 2:35 AM EDTSpecial Weather StatementFFCJefferson40 min
May 27, 2:50 AM EDTSpecial Weather StatementFFCDeKalb, Fulton2 hr
May 27, 2:55 AM EDTSpecial Weather StatementFFCCoweta, Fayette50 min
May 27, 4:49 AM EDTFlash Flood WarningFFCDeKalb, Fulton90 min
May 27, 10:09 AM EDTSpecial Weather StatementFFCJefferson36 min
May 27, 11:32 AM EDTSpecial Weather StatementFFCTelfair28 min
May 27, 12:28 PM EDTSpecial Weather StatementFFCTaliaferro32 min
May 27, 1:01 PM EDTSpecial Weather StatementFFCWilkes29 min
May 27, 1:16 PM EDTSpecial Weather StatementFFCTaliaferro, Wilkes59 min
May 27, 1:44 PM EDTSpecial Weather StatementFFCBibb, Jones31 min
May 27, 2:00 PM EDTSpecial Weather StatementFFCTaliaferro30 min
May 27, 2:08 PM EDTSevere Thunderstorm WarningFFCHancock, Taliaferro, Warren, Wilkes52 min
May 27, 2:21 PM EDTSpecial Weather StatementFFCBaldwin24 min
May 27, 2:59 PM EDTSpecial Weather StatementFFCGlascock, Hancock, Warren46 min
May 27, 3:44 PM EDTSpecial Weather StatementFFCGlascock, Hancock, Taliaferro, Warren46 min
May 27, 4:32 PM EDTSpecial Weather StatementFFCWilkinson43 min
May 27, 4:38 PM EDTSevere Thunderstorm WarningFFCLaurens, Wilkinson52 min
May 27, 5:09 PM EDTSpecial Weather StatementFFCEmanuel21 min
May 27, 5:27 PM EDTSpecial Weather StatementFFCJohnson48 min
May 27, 5:29 PM EDTSevere Thunderstorm WarningFFCLaurens46 min
May 27, 5:38 PM EDTSevere Thunderstorm WarningFFCJefferson, Johnson, Washington33 min
May 27, 5:51 PM EDTSpecial Weather StatementFFCTelfair39 min
May 27, 6:14 PM EDTSpecial Weather StatementFFCEmanuel46 min
May 27, 6:25 PM EDTSevere Thunderstorm WarningFFCLaurens, Treutlen50 min
May 27, 6:56 PM EDTSpecial Weather StatementFFCMontgomery, Toombs49 min

Nearby

Special Weather Statements in Georgia, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.